are you in treatment and seeing a therapist? and are you on meds? I am not a doc but I feel like the bipolar medscould really help alot ofg the adhd symptomes. when I am manic I eschibit alot of adhd. also have you had your thryoid checked recently? bi polars have a high rate of thryoid disease and a malfunctioning thryoid will give you all the things you are experiencing.In themeantime exercise like a brisk 30 min walk, eat right and get regular rest. alos keep a journal and write down all your rage and anger in it when you feel it coming on.
so go see your doc and go from there.Keep me posted ok?
Just out of curiosity: why do ADHD and bipolar do the exact opposite? Perhaps i'm in error.
if you are on stimulant medication, the side effects of that stuff can look like bipolar disorder or accentuate an underlying condition.
I have mood swings, have had them my whole life, but I think I fit the profile of someone cyclothemic. I took Adderall for a year and quickly started having rapid mood swings..elation on the drug and crippling depression when I was "coming down" from my daily dose. It was horrible. I considered suicide a few times a week at least. I've been off adderall for 5 months now and my mood has improved a thousand percent, no crippling lows and estatic highs. I am still moody but nothing I can't handle. I did start taking 5 htp and L-tyrosine too.
Actually, you can have both ADHD and Bipolar disorder. Here is a great article (PDF file, you may need Acrobat Reader to read it) showing how the symptoms of both disorders overlap:
I personally take Wellbutrin XL for my ADHD, and when I am on the proper diet for me, I do great on it. I took Concerta a while back to treat the ADHD, and it gave me anxiety attacks. Wellbutrin XL isn't a stimulant medication like Concerta/Ritalin/Adderall, so it doesn't give me this problem.
Link was helpful to me too. I have adhd and suspect bypolar. Relations have bypolar and thyroid related problems. I get those ups and downs on a daily basis and I use ritlin. I have also diabetis and even knowing all this is still only see one way forward! Eat properly, No caffene, Exercize my body. Now many might think: Easier said than done! Yes its always easier said than done, But its not impossible! Don,t think about it. Just do it! You know yourself what the alternative could lead too!
Yes you can have bipolar and ADHD however many ADHD symptoms are also bipolar symptoms and the diagnosis of ADHD is often a step to a real diagnosis of BP.
In all things do not accept the diagnosis without proper testing and avoid Ritalin which is bad for Bipolars in so many ways for one thing its a stimulant and for another its a dangerous drug in its own right with addictive qualities and some nasty side effects.
Normally Wellbutrin is used for BP's with ADHD as its not a stimulant - if you are on Ritalin its no wonder you are up and down on a daily basis - thats not normal BTW and you should be speaking to your doctors about it.